Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 237, NWS Louisville, KY

May 21, 2011Adair County, Green County, Metcalfe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 21, 2011, 6:26 PM CDT for Adair County, Green County, Metcalfe County, Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2011, 6:26 PM CDT (23:26 UTC)
Expired
May 21, 2011, 7:15 PM CDT
In force
49 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, KY, Green County, KY, Metcalfe County, KY

The radar

The Louisville radar (KLVX), 96 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:45 PM CDTTSTM WND DMG1 N Greensburg, KYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS53 KLMK 212326
SVRLMK
KYC001-087-169-220015-
/O.NEW.KLMK.SV.W.0237.110521T2326Z-110522T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 715 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KNOB LICK...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  GREENSBURG...
  NODE...
  LITTLE BARREN AND CORK...
  LILETOWN AND PIERCE...
  NEWT AND MELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3695 8576 3715 8577 3717 8575 3718 8570
      3719 8569 3722 8569 3734 8548 3723 8539
      3722 8542 3721 8538 3712 8530
TIME...MOT...LOC 2327Z 243DEG 19KT 3711 8567
WIND...HAIL 60MPH 1.00IN

$$

MJ
2 follow-up statements
838 
WWUS53 KLMK 212344
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM CDT SAT MAY 21 2011

KYC001-087-169-220015-
/O.CON.KLMK.SV.W.0237.000000T0000Z-110522T0015Z/
GREEN KY-ADAIR KY-METCALFE KY-
644 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN METCALFE...WESTERN ADAIR AND SOUTHERN GREEN COUNTIES...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR EXIE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  GREENSBURG...
  FRY AND PICKETT...
  BRAMLETT AND KEMP...
  GRESHAM AND MILLTOWN...
  HASKINGSVILLE AND MOUNT GILEAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3702 8557 3719 8569 3722 8569 3734 8548
      3723 8539 3722 8542 3721 8538 3712 8530
TIME...MOT...LOC 2345Z 243DEG 19KT 3715 8554
WIND...HAIL 60MPH 1.00IN

$$
535 
WWUS53 KLMK 220008
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM CDT SAT MAY 21 2011

KYC001-087-169-220018-
/O.EXP.KLMK.SV.W.0237.000000T0000Z-110522T0015Z/
GREEN KY-ADAIR KY-METCALFE KY-
708 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN METCALFE...WESTERN
ADAIR AND SOUTHERN GREEN COUNTIES WILL EXPIRE AT 715 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3702 8557 3719 8569 3722 8569 3734 8548
      3723 8539 3722 8542 3721 8538 3712 8530
TIME...MOT...LOC 0008Z 243DEG 19KT 3720 8540

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:11 PM CDT, 15 minutes earlier.

Area forecast discussion, May 21, 6:11 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT SAT MAY 21 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND SUNDAY)...

WILL LEAVE SCATTERED TERMINOLOGY/POPS IN FOR THIS EVENING...DESPITE
LITTLE DEVELOPMENT TO THIS POINT. CONVECTIVE TEMPS ARE JUST NOW
BEING MET WITH SOME CU DEVELOPMENT BY 19Z. IN ADDITION...WEAK
CONVERGENCE EXIST ALONG WEAK WARM FRONT EXTENDING FROM SOUTH CENTRAL
INDIANA INTO CENTRAL/WEST CENTRAL KY WHERE INITIAL DEVELOPMENT MAY
OCCUR. GETTING MIXED SIGNALS FROM OUR HI RES MODELS AS PER TIMING OF
DEVELOPMENT (AS EARLY AS 19Z TO AS LATE AS 23Z).

APPEARS SCT TO ISOLATED STORMS SHUD BE EXITING OUR FA BY LATE EVE
TONIGHT WITH MOSTLY CLEAR/PARTLY CLOUDY SKIES AFTERWARD. FOR SUN...
ALL MODELS DEVELOP A CLUSTER OF MULTICELL THUNDERSTORMS TOWARD/BY
MORNING...PRIMARILY OVER SOUTH CENTRAL KY...WITH UPR LEVEL SW FLO
CONTINUING AND SUBTLE IMPULSES EMBEDDED IN THE FLOW. SO WILL MAKE A
SUBTLE CHANGE TO INCREASE MORNING POPS IN THE SOUTH...OTHERWISE
SOUTHERLY/SW FLOW WILL CONTINUE TO BRING IN MOISTURE FROM THE GULF
WITH THE BEST CHC/GREATEST COVERAGE OF STORMS LIKELY DURING THE
DIURNAL MAX/PEAK HEATING.

FOR TEMPERATURES...GIVEN INCREASED MOISTURE CONTENT...LOWS TONIGHT
LIKELY WILL NOT FALL TOO FAR. HAVE GONE WITH LOWER/MID 60S AREAWIDE.
MADE SUBTLE CHANGES DOWNWARD SUN WITH MORE CLOUDS THROWN IN THE
GRIDS THAN IN THE PREVIOUS FCST. STILL SHOULD BE MID 80S MOST AREAS.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

THE LONG TERM WILL FEATURE SCATTERED SHOWERS AND THUNDERSTORMS
THROUGHOUT THE WEEK AS MULTIPLE WEATHER SYSTEMS MOVE THROUGH THE
REGION. BY SUNDAY EVENING THE AXIS OF THE UPPER LEVEL RIDGE WILL BE
JUST OFF THE EAST COAST WITH AN UPPER LEVEL LOW DROPPING INTO MN/WI.
THIS LOW WILL TRACK ACROSS THE GREAT LAKES THROUGH TUESDAY MORNING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING SUNDAY
EVENING WITH THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS. STRONG
STORMS WILL LIKELY WANE AFTER SUNSET...THOUGH ISOLATED TO SCATTERED
STORMS WILL CONTINUE THROUGHOUT THE NIGHT. ON MONDAY A FRONT WILL
BEGIN TO DROP TOWARDS THE AREA FROM THE NORTH AND LOOKS TO STALL OUT
MONDAY EVENING ACROSS NORTHERN/CENTRAL INDIANA. THIS BOUNDARY WILL
PROVIDE THE FOCUS FOR STORMS MONDAY THROUGH TUESDAY. THEREFORE HAVE
KEPT THE HIGHEST POPS IN THE NORTHERN HALF OF THE FORECAST AREA.
THOUGH SEVERE STORMS ARE NOT HIGHLY LIKELY A FEW MAY FORM NEARER TO
THE BOUNDARY...ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY.
DAMAGING WINDS WOULD BE THE MAIN CONCERN WITH THESES STORMS.

ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE PLAINS TUESDAY
INTO WEDNESDAY AND TRACK ACROSS THE OHIO VALLEY THROUGH FRIDAY. THE
LATEST MODEL RUNS HAVE SLOWED THIS SYSTEM DOWN QUITE A BIT.
THEREFORE POPS HAVE BEEN ADDED TO THE FRIDAY/FRIDAY NIGHT TIME
FRAME. THIS SYSTEM MAY BRING THE CHANCE FOR SEVERE WEATHER WITH
DAMAGING WINDS AGAIN BEING THE MAIN THREAT. THE BEST CHANCE FOR
STRONGER STORMS DOES STILL LOOK TO BE ON THURSDAY. THIS SHOULD BE
MONITORED IN LATER FORECASTS AS TIMING IS LIKELY TO CHANGE.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL IN THE MID 80S THROUGH
MIDWEEK. WITH MORE WIDESPREAD SHOWERS AND STORMS THURSDAY AND FRIDAY
THEY WILL COOL OFF A BIT...ONLY TOPPING OUT IN THE MID TO UPPER 70S.
LOWS WILL BE IN THE MID TO UPPER 60S THROUGH THURSDAY MORNING. THESE
WILL DROP BACK INTO THE UPPER 50S TO LOW 60S BY THE END OF THE WEEK.

&&

.AVIATION (00Z TAF ISSUANCE)...

LINE OF CONVECTION CONTINUES TO MOVE STEADILY ACROSS SOUTHERN
INDIANA AND CENTRAL KENTUCKY THIS EVENING.  RAIN THREAT AT KBWG IS
DIMINISHING QUICKLY AT KBWG AND CONVECTION SHOULD BE EAST/NORTHEAST
OF THE TERMINAL BY 22/00Z.  THUNDERSTORMS ARE IN PROGRESS AT KSDF AT
THE MOMENT AND THEY SHOULD BE CLEARING THE TERMINAL BY 22/00Z BUT
WILL KEEP SOME VCSH IN THERE THROUGH AT LEAST 22/01Z FOLLOWED BY
IMPROVING CONDITIONS.  OVER AT KLEX...LATEST RADAR TRENDS SUGGEST
THAT CONVECTION WOULD ENTER THE TERMINAL THERE BY 22/02Z.
HOWEVER...MESOSCALE ANALYSIS SHOWS A LESS UNSTABLE ATMOSPHERE ACROSS
EASTERN KY ATTM.  FOR NOW WILL KEEP A VCTS GROUP IN AT KLEX BETWEEN
22/02-04Z FOLLOWED BY IMPROVING CONDITIONS.

FOR THE OVERNIGHT PERIOD...CLEARING SKIES SHOULD WORK BACK IN AFTER
CONVECTION DEPARTS OFF TO THE EAST.  A LIGHT SOUTHWEST FLOW IS
EXPECTED TO CONTINUE OVERNIGHT BUT MAY NOT BE STRONG ENOUGH TO
PRECLUDE SOME PATCHY FOG/MIST/HAZE FROM DEVELOPING.  FEEL THAT BEST
CHANCES OF MVFR VSBY RESTRICTIONS WOULD BE BETWEEN 22/06-12Z.

FOR SUNDAY...SOME OF OUR HIGH-RESOLUTION MESOSCALE MODELS SUGGEST
THAT A CONVECTIVE COMPLEX WILL DEVELOP ACROSS EASTERN AR/WEST
TENNESSEE LATE TONIGHT AND THEN SURGE NORTHEASTWARD.  THIS ACTIVITY
COULD ENTER THE KBWG/KSDF TERMINAL BY 22/13Z OR AFTERWARDS.  RIGHT
NOW...CONFIDENCE IS NOT OVERLY HIGH ON THAT SCENARIO ATTM...SO WILL
JUST PUT IN A CB GROUP FROM 22/12-13Z ONWARD AND RE-EVALUATE THINGS
FOR THE 22/06Z ISSUANCE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........DK/11
LONG TERM.........EER
AVIATION..........MJ
Hazardous weather outlook, May 21, 3:01 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 PM EDT SAT MAY 21 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-222015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
401 PM EDT SAT MAY 21 2011 /301 PM CDT SAT MAY 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS
EVENING ACROSS THE OUTLOOK AREA. MAIN THREATS FROM THESE STORMS
SHOULD BE BRIEF HEAVY RAIN AS WELL AS GUSTY WINDS AND CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS ACROSS SOUTHERN INDIANA AND NORTH
CENTRAL KENTUCKY COULD PRODUCE GUSTY WINDS. MORE WIDESPREAD
THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY AS A
STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS
COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AND/OR WIND DAMAGE
REPORTS OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

DK/EER

In the hours before

Special weather statement, May 21, 5:12 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT SAT MAY 21 2011

KYZ053-062>064-074-212315-
BARREN-EDMONSON-GREEN-HART-LARUE-
512 PM CDT SAT MAY 21 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  GREENSBURG...
  TOM JOHNS CROSSING AND WINESAP...
  LOGSDON VALLEY AND FORESTVILLE...
  ROWLETTS AND MOUNT BEULAH...
  WOODSONVILLE AND LEITCHFIELD CROSSING...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8611 3744 8593 3744 8590 3747 8589
      3761 8567 3746 8556 3746 8560 3743 8559
      3737 8550 3723 8540 3722 8542 3719 8538
      3715 8567 3718 8571 3717 8575 3713 8578
      3707 8617
TIME...MOT...LOC 2213Z 235DEG 23KT 3720 8603

MJ
Special weather statement, May 21, 5:22 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT SAT MAY 21 2011

KYZ064-071-073-074-076-212315-
ALLEN-BARREN-GREEN-METCALFE-WARREN-
522 PM CDT SAT MAY 21 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
GLASGOW TO SCOTTSVILLE...AND MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSVILLE...
  GLASGOW...
  EDMONTON...
  STOVALL AND GAINESVILLE...
  CARDEN AND ROCKY HILL...
  OIL CITY AND CEDAR SPRINGS...
  GLASGOW MUNICIPAL AIRPORT AND LUCAS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 39 AND 43.

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3671 8640 3707 8617 3706 8608 3709 8608
      3717 8555 3688 8550 3687 8551 3686 8558
      3687 8560 3686 8559 3684 8568 3685 8576
      3681 8584
TIME...MOT...LOC 2222Z 278DEG 13KT 3708 8604 3678 8623

MJ
Special weather statement, May 21, 6:19 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT SAT MAY 21 2011

KYZ063>065-074>078-081-082-220015-
ADAIR-BARREN-CLINTON-CUMBERLAND-GREEN-HART-METCALFE-MONROE-RUSSELL-
TAYLOR-
619 PM CDT SAT MAY 21 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
MUNFORDVILLE TO TOMPKINSVILLE...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  GREENSBURG...
  EDMONTON...
  COLUMBIA...
  CAMPBELLSVILLE...
  EVE AND PERSIMMON...
  WEBBS AND WILLOW SHADE...
  GABE AND OTIA...
  SUMMERSVILLE AND THURLOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3664 8581 3732 8582 3741 8513 3736 8514
      3731 8518 3728 8513 3663 8514
TIME...MOT...LOC 2319Z 260DEG 22KT 3724 8570 3674 8569

MJ
Local storm report, May 21, 6:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     2 SW TOMPKINSVILLE      36.68N  85.72W
05/21/2011                   MONROE             KY   LAW ENFORCEMENT

            TWO TREES DOWN ON HWY 100.

&&

EVENT NUMBER LMK1100729

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 5:12 PM CDTSpecial Weather StatementLMKGreen, Hart, Larue63 min
May 21, 5:22 PM CDTSpecial Weather StatementLMKAllen, Barren, Metcalfe53 min
May 21, 5:48 PM CDTSevere Thunderstorm WarningLMKMonroe27 min
May 21, 6:19 PM CDTSpecial Weather StatementLMKAdair, Cumberland, Green, Metcalfe, Monroe, Taylor56 min
May 21, 6:58 PM CDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.